MAUDE Adverse Event Report: ENCORE MEDICAL L.P. STAR; SLIDING CORE, UHMPWE,9MM

ENCORE MEDICAL L.P. STAR; SLIDING CORE, UHMPWE,9MM
Catalog Number 400-143F
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to instability and wear.
 
Additional Manufacturer Narrative
Revision surgery - due to instability and wear.Limited information was provided for the surgical technique/ conformance to the ifu.Due to the original poly part and lot numbers remaining unknown, simulated use testing cannot be conducted utilizing similar parts to simulate the event.Additionally, the poly component was implanted for an unknown amount of time, so simulated use testing would not be able to accurately recreate the physiological changes that occurred during implantation.There were 43 similar complaints identified for st ar poly swaps with no reported damage beyond normal wear.Previous complaints were investigated and documented by stryker prior to february 2023 and do not aid in investigation for this complaint.Similar complaints identified after february 2023 had a root cause of unknown and do not aid in the investigation for this complaint.Ohr review was not conducted due to the complaint part not being returned and the lot number remaining unknown.It is unknown if the doctor followed the surgical technique with the limited information available.The poly was not returned, so visual and dimensional inspection did not occur.Simulated use testing did not occur as the poly was implanted an unknown amount of time and the part and lot number remaining unknown.The reporter stated "the poly component began to wear down and shift laterally.Poly and tibial component were replaced and centered".The reporter provided x-rays images as well as photographs of the explanted poly component.The poly was confirmed to be worn, but the cause could not be determined.Based on the limited information, and the poly not being returned, the root cause shall remain as unknown.The following information remains unknown: date implanted, patient weight, patient bone quality, patient noncompliance, patient co-morbidities, inventory type, part and lot numbers.Information not provided is not available to the reporter.Thus, good faith effort was achieved.The overall risk is high with a risk index of 3.Severity level of 4 (significant) is appropriate as there could be permanent functional impairment of body function and the failure may occur with or without warning.It is to be noted that no adverse events were reported resulting from the swapped poly.It was determined that 638 tibial polymer components (pn: 400-14x) were sold during june 2022 and june 2023.With 43 reported events, the occurrence rate is (b)(4).Thus, an occurrence level of 5 (frequenuhigh) is appropriate.Per rf-str-0001 revision 2 risk benefit analysis for u23.2, "every endoprosthesis has a limited lifespan.With state-of-the-art techniques, there is no potential for further mitigation of the risks from a clinical point of view".Therefore, the risk shall remain appropriate.Pr-21-003 star e+ in progress to update the star sliding core poly component to improve wear and oxidation properties.Though the root cause was unknown, it is not expected to be attributed to the supplier.

Brand Name
STAR
Common Device Name
SLIDING CORE, UHMPWE,9MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd.
austin, TX 78758
MDR Report Key24683611
Report Number1644408-2026-00611
Device Sequence Number15953645
Product Code NTG
UDI-Device Identifier00886385026954
UDI-Public00886385026954
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number400-143F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-264 LOT: UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale